U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Health and Wellness
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
Reply Start New Thread
 
Old 08-19-2022, 08:43 AM
 
Location: Round Rock, Texas
13,074 posts, read 13,688,061 times
Reputation: 17963

Advertisements

Howdy.

Can you please share your tips (based on your experience) on how to deal with antibiotic related diarrhea. I get it each time I have to take this particular antibiotic (not so much with Zpak). I am eating yogurt but it doesn't seem to alleviate the bathroom trips. Maybe I need to eat a different type of yogurt?

I have to deal with 7 days of this stuff and I'm only on Day 3. My stomach is like this gurgling minefield.

Thanks!
Rate this post positively Reply With Quote Quick reply to this message

 
Old 08-19-2022, 08:46 AM
 
Location: Paradise
3,488 posts, read 3,018,940 times
Reputation: 5432
Try the BRAT (bananas, rice, applesauce, toast) diet for few days.

Take a pro-biotic.

You can also try an OTC diarrhea medication (pepto bismol).
Rate this post positively Reply With Quote Quick reply to this message
 
Old 08-19-2022, 09:19 AM
 
Location: ☀️ SFL (hell for me-wife loves it)
3,526 posts, read 2,997,540 times
Reputation: 11404
lunetune's diet idea is a good one, imho.

But taking a pro-biotic and then Pepto Bismol leads you in two different directions. The antibiotic you are on kills the bacteria, which is why you are on it to start with. Pro-biotics try to add good bacteria back, but I'd presume the Amoxycillin would wipe them out.
Same with Pepto Bismol. It coats your stomach and does make you feel better, but it also wipes out the good (and bad) bacteria.

This is more of an observation, not saying anything against your suggestion lunetune. Just wondering how that would all work out?
Rate this post positively Reply With Quote Quick reply to this message
 
Old 08-19-2022, 09:49 AM
Status: "I have decided to be happy because it is good for my health" (set 26 days ago)
 
Location: Scottsdale, AZ
14,331 posts, read 10,435,818 times
Reputation: 50593
You could use an oral rehydration drink such as Pedialyte (contains glucose, salt and electrolytes) or a sports drink such as Gatorade. I think the idea is to replace fluids lost to diarrhea. I use Pedialyte and always have a bottle on hand just in case.
Rate this post positively Reply With Quote Quick reply to this message
 
Old 08-19-2022, 05:54 PM
 
5,524 posts, read 3,281,042 times
Reputation: 12114
Call your doctor and tell them the dose is too high. I got 875mg from the dentist and what a horror.
Rate this post positively Reply With Quote Quick reply to this message
 
Old 08-19-2022, 06:38 PM
 
3,771 posts, read 1,919,718 times
Reputation: 11632
Quote:
Originally Posted by riaelise View Post
Howdy.

Can you please share your tips (based on your experience) on how to deal with antibiotic related diarrhea. I get it each time I have to take this particular antibiotic (not so much with Zpak). I am eating yogurt but it doesn't seem to alleviate the bathroom trips. Maybe I need to eat a different type of yogurt?

I have to deal with 7 days of this stuff and I'm only on Day 3. My stomach is like this gurgling minefield.

Thanks!
That Amoxicillin tears up my stomach too. I simply refuse to take it. They can give me some alternative that does NOT tear up my stomach.
Rate this post positively Reply With Quote Quick reply to this message
 
Old 08-19-2022, 06:50 PM
 
Location: Elsewhere
78,772 posts, read 72,819,344 times
Reputation: 100056
Quote:
Originally Posted by riaelise View Post
Howdy.

Can you please share your tips (based on your experience) on how to deal with antibiotic related diarrhea. I get it each time I have to take this particular antibiotic (not so much with Zpak). I am eating yogurt but it doesn't seem to alleviate the bathroom trips. Maybe I need to eat a different type of yogurt?

I have to deal with 7 days of this stuff and I'm only on Day 3. My stomach is like this gurgling minefield.

Thanks!
I take a probiotic. My bf gets frequent urinary/bladder infections, so I give them to him, too. Seems to help.
__________________
Moderator posts are in RED.
City-Data Terms of Service: //www.city-data.com/terms.html
Rate this post positively Reply With Quote Quick reply to this message
 
Old 08-19-2022, 09:37 PM
 
15,860 posts, read 27,900,074 times
Reputation: 23989
Quote:
Originally Posted by Mightyqueen801 View Post
I take a probiotic. My bf gets frequent urinary/bladder infections, so I give them to him, too. Seems to help.
Me too.

The side effects of amoxicillin might be bad but for me, it has been a great way to avoid sepsis.


======================

OP,

Have you talked to the doctor who prescribed it?
Rate this post positively Reply With Quote Quick reply to this message
 
Old 08-20-2022, 02:11 AM
 
Location: The Driftless Area, WI
5,961 posts, read 3,183,213 times
Reputation: 14485
General rule of good medical practice-- Don't take a remedy to counter a drug side-effect..Stop the drug!

Yes, once you have diarrhea from a certain drug, you need to re-hydrate and re-establish a healthy colonic flora (pro-biotic pills or yogurt helps), but STOP THE DRUG!

Luckily, with antibiotics, there's almost always an acceptable alternative antibiotic to take which may not be as hard on your colon.
Rate this post positively Reply With Quote Quick reply to this message
 
Old 08-20-2022, 03:46 AM
 
3,085 posts, read 5,758,565 times
Reputation: 4440
Quote:
Originally Posted by riaelise View Post
Howdy.

Can you please share your tips (based on your experience) on how to deal with antibiotic related diarrhea. I get it each time I have to take this particular antibiotic (not so much with Zpak). I am eating yogurt but it doesn't seem to alleviate the bathroom trips. Maybe I need to eat a different type of yogurt?
Most supermarket yogurt is questionable. I suggest trying plain unsweetened Brown Cow or Strauss yogurt. Mountain High plain yogurt is also ok.

Even better try Kefir. Kefir has more probiotic bacteria. Lifeway Kefir can be bought at most supermarkets. I recommend taking the plain no sugar kind on an empty stomach. They have a full fat version and a low fat version.

https://lifewaykefir.com/faq/

Eating bananas may also help a little with the diarrhea.
Rate this post positively Reply With Quote Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


Reply

Quick Reply
Message:


Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness

All times are GMT -6.

© 2005-2022, Advameg, Inc. · Please obey Forum Rules · Terms of Use and Privacy Policy · Bug Bounty

City-Data.com - Contact Us - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35, 36, 37 - Top